MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60SP055
Medical Device Problem Code Split (2537)
Health Effect - Clinical Codes Respiratory Distress (2045); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received indicating that splits were noted to a smiths medical bivona® uncuffed tracheostomy tube.Subsequently, the patient underwent a tracheostomy (trach) change out and recovered following.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received indicating that an emergency tracheostomy (trach) change out was performed due to the increase in secretions.The splits were noted at the base of the tube upon removing the trach.No further information was provided.
 
Additional Manufacturer Narrative
One smiths medical bivona® uncuffed tracheostomy tube was returned for analysis in used condition.Upon visual inspection is was noted that the sample had splits in the shaft with an exposed wire inside.Relevant document were reviewed and deemed adequate.A review of the manufacturing process was completed and found adequate.The assembly process was performed according to the procedures along with confirming training records.Thirty two assemblies were reviewed to see if they had a molding issue.The instructive "(b)(4), pedi-neo uncuffed ifu was reviewed.On section 5.8 states: "during reprocessing, aggressive scrubbing of the tube or use hard bristled brushes or sharp wire mounted swabs may damage the surface of the tube." it was seen that: receiving inspection verifies: part workmanship and appearance of a representative sample for each lot according to the quantity received.Production personnel inspects the parts 100% before assembling them to see if they have any molding issue such as voids/splits.Additional they inspect 100 % once cured to see if they have any molding issue such as exposed wire, voids/splits.Quality takes a representative sample and performs a visual inspection for exposed wire according to qp bivona (b)(4) - inspection for bivona finish goods.Based on the evidence, the complaint was confirmed with the root cause being due to manufacturing.

Brand Name
PORTEX® BIVONA® UNCUFFED NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7275067
Report Number3012307300-2018-00275
Device Sequence Number123500
Product Code JOH
UDI-Device Identifier15021312000436
UDI-Public15021312000436
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/03/2022
Device Catalogue Number60SP055
Device Lot Number3368075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer02/21/2018
06/07/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date02/26/2018
07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;